Alert archive / Missouri / River Flood Warnings in 2011
River Flood Warning 30, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 15, 2011, 5:22 AM CDT for Cass County, Henry County, Johnson County, Missouri. It took effect at Apr 15, 2011, 11:49 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2011, 5:22 AM CDT (10:22 UTC)
- In effect from
- Apr 15, 2011, 11:49 AM CDT
- Expired
- Apr 16, 2011, 8:28 AM CDT
- In force
- 21 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Cass County, MO, Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Blairstown (BLRM7). The gauge peaked at 22.73 ft at Apr 15, 2011, 3:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
152
WGUS43 KEAX 151022
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
522 AM CDT FRI APR 15 2011
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING STREAMS...
BIG CREEK AT BLAIRSTOWN
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CASS...HENRY...JOHNSON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC037-083-101-161022-
/O.NEW.KEAX.FL.W.0030.110415T1649Z-110417T2315Z/
/BLRM7.1.ER.110415T1649Z.110416T0600Z.110416T2315Z.UU/
522 AM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
* FLOOD WARNING FOR
THE BIG CREEK AT BLAIRSTOWN.
* FROM THIS MORNING TO SUNDAY EVENING.
* AT 5:00 AM FRIDAY THE STAGE WAS 15.9 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
TO RISE TO NEAR 22.0 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY SATURDAY EVENING.
* AT 20.0 FEET...THE WEST BANK OF THE CREEK BEGINS TO FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BIG CREEK
BLAIRSTOWN 20 15.9 FRI 5 AM 22.0 EARLY SATURDAY MORNING
$$3 follow-up statements
450
WGUS83 KEAX 151828
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
128 PM CDT FRI APR 15 2011
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
BIG CREEK AT BLAIRSTOWN
SOUTH GRAND RIVER AT URICH
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...BATES...CASS...
HENRY...JOHNSON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC037-083-101-161828-
/O.EXT.KEAX.FL.W.0030.000000T0000Z-110417T1536Z/
/BLRM7.1.ER.110415T1147Z.110416T0000Z.110416T1536Z.UU/
128 PM CDT FRI APR 15 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG CREEK AT BLAIRSTOWN.
* AT 1:00 PM FRIDAY THE STAGE WAS 22.6 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.9 FEET BY THIS
EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SATURDAY
MORNING.
* AT 23.0 FEET...FLOODING OCCURS AT THE WEST APPROACH TO THE N
HIGHWAY BRIDGE LOCATED 0.2 MILES WEST OF BLAIRSTOWN. FLOODING ALSO
OCCURS ACROSS B HIGHWAY NEAR BIG CREEK WHICH IS SEVERAL MILES
NORTHWEST OF BLAIRSTOWN.
* AT 20.0 FEET...THE WEST BANK OF THE CREEK BEGINS TO FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BIG CREEK
BLAIRSTOWN 20 22.6 FRI 01 PM 22.9 THIS EVENING
$$
MOC013-037-083-161827-
/O.EXT.KEAX.FL.W.0031.000000T0000Z-110418T0105Z/
/URHM7.1.ER.110415T1914Z.110416T0600Z.110417T0105Z.UU/
128 PM CDT FRI APR 15 2011
THE FLOOD WARNING CONTINUES FOR
THE SOUTH GRAND RIVER AT URICH.
* AT 10:52 AM FRIDAY THE STAGE WAS 23.2 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 25.5 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY SATURDAY EVENING.
* AT 24.0 FEET...FLOODING OCCURS ACROSS LOCATIONS WITHIN 0.5 TO 1.5
MILES OF THE RIVER. AREAS AFFECTED INCLUDE LOW LYING PASTURES ALONG
WITH CROPLAND AND SECONDARY ROADS.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
SOUTH GRAND RIVER
URICH 24 23.2 FRI 11 AM 25.5 EARLY SATURDAY MORNING
$$296
WGUS83 KEAX 160134
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
834 PM CDT FRI APR 15 2011
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
BIG CREEK AT BLAIRSTOWN
BLACKWATER RIVER AT VALLEY CITY
BLACKWATER RIVER NEAR BLUE LICK
CROOKED RIVER NEAR RICHMOND
PETITE SALINE CREEK NEAR BOONVILLE
SOUTH GRAND RIVER AT URICH
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...BATES...CASS...
COOPER...HENRY...JOHNSON...PETTIS...RAY...SALINE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC037-083-101-170134-
/O.EXT.KEAX.FL.W.0030.000000T0000Z-110417T1552Z/
/BLRM7.1.ER.110415T1147Z.110415T2045Z.110416T1552Z.UU/
834 PM CDT FRI APR 15 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG CREEK AT BLAIRSTOWN.
* AT 8:00 PM FRIDAY THE STAGE WAS 22.4 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE SATURDAY MORNING.
* AT 20.0 FEET...THE WEST BANK OF THE CREEK BEGINS TO FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BIG CREEK
BLAIRSTOWN 20 22.4 FRI 08 PM 22.0 EARLY SATURDAY MORNING
$$
MOC101-159-170133-
/O.EXT.KEAX.FL.W.0032.000000T0000Z-110417T1934Z/
/VLYM7.2.ER.110415T1228Z.110416T0100Z.110416T1934Z.NO/
834 PM CDT FRI APR 15 2011
THE FLOOD WARNING CONTINUES FOR
THE BLACKWATER RIVER AT VALLEY CITY.
* AT 8:00 PM FRIDAY THE STAGE WAS 27.6 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY SATURDAY AFTERNOON.
* AT 25.0 FEET...COUNTY HIGHWAY E NEAR VALLEY CITY AND HIGHWAY 23
NEAR THE PERRY STATE WILDLIFE AREA ARE UNDER WATER.
* AT 22.0 FEET...WOODLANDS AND FARM FIELDS ALONG THE RIVER BEGIN TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
VALLEY CITY 22 27.6 FRI 08 PM 26.8 EARLY SATURDAY MORNING
$$
MOC053-195-170133-
/O.EXT.KEAX.FL.W.0034.110416T1000Z-110420T0527Z/
/BLVM7.1.ER.110416T1000Z.110418T0000Z.110419T0527Z.NO/
834 PM CDT FRI APR 15 2011
THE FLOOD WARNING CONTINUES FOR
THE BLACKWATER RIVER NEAR BLUE LICK.
* FROM LATE TONIGHT TO LATE TUESDAY NIGHT.
* AT 7:45 PM FRIDAY THE STAGE WAS 21.9 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE
TO RISE TO NEAR 26.7 FEET BY SUNDAY EVENING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY EARLY TUESDAY MORNING.
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
BLUE LICK 24 21.9 FRI 08 PM 26.7 SUNDAY EVENING
$$
MOC177-170133-
/O.EXT.KEAX.FL.W.0033.000000T0000Z-110417T1225Z/
/RICM7.1.ER.110415T1747Z.110416T0030Z.110416T1225Z.NO/
834 PM CDT FRI APR 15 2011
THE FLOOD WARNING CONTINUES FOR
THE CROOKED RIVER NEAR RICHMOND.
* AT 7:30 PM FRIDAY THE STAGE WAS 20.7 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SATURDAY MORNING.
* AT 20.0 FEET...LOW-LYING RURAL ROADS ALONG WITH CROPLAND AND
WOODLANDS FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
CROOKED RIVER
RICHMOND 20 20.7 FRI 07 PM 20.7 EARLY SATURDAY MORNING
$$
MOC053-170133-
/O.EXT.KEAX.FL.W.0036.000000T0000Z-110417T0300Z/
/BONM7.1.ER.110416T0300Z.110416T0300Z.110416T0300Z.UU/
834 PM CDT FRI APR 15 2011
THE FLOOD WARNING CONTINUES FOR
THE PETITE SALINE CREEK NEAR BOONVILLE.
* AT 7:30 PM FRIDAY THE STAGE WAS 15.8 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE
TONIGHT.
* AT 16.0 FEET...LOW LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PETITE SALINE CREEK
BOONVILLE 16 15.8 FRI 07 PM 16.0 TONIGHT
$$
MOC013-037-083-170133-
/O.EXT.KEAX.FL.W.0031.000000T0000Z-110417T0900Z/
/URHM7.1.ER.110415T1933Z.110415T2220Z.110416T0900Z.UU/
834 PM CDT FRI APR 15 2011
THE FLOOD WARNING CONTINUES FOR
THE SOUTH GRAND RIVER AT URICH.
* AT 5:20 PM FRIDAY THE STAGE WAS 24.2 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SATURDAY MORNING.
* AT 24.0 FEET...FLOODING OCCURS ACROSS LOCATIONS WITHIN 0.5 TO 1.5
MILES OF THE RIVER. AREAS AFFECTED INCLUDE LOW LYING PASTURES ALONG
WITH CROPLAND AND SECONDARY ROADS.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
SOUTH GRAND RIVER
URICH 24 24.2 FRI 05 PM 24.1 EARLY SATURDAY MORNING
$$059
WGUS83 KEAX 161328
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
828 AM CDT SAT APR 16 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS...
BIG CREEK AT BLAIRSTOWN
PETITE SALINE CREEK NEAR BOONVILLE
SOUTH GRAND RIVER AT URICH
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...BATES...CASS...
COOPER...HENRY...JOHNSON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC037-083-101-161358-
/O.CAN.KEAX.FL.W.0030.000000T0000Z-110417T1552Z/
/BLRM7.1.ER.110415T1147Z.110415T2045Z.110416T0933Z.UU/
828 AM CDT SAT APR 16 2011
THE FLOOD WARNING IS CANCELLED FOR
THE BIG CREEK AT BLAIRSTOWN.
* AT 8:00 AM SATURDAY THE STAGE WAS 18.9 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FELL BELOW FLOOD STAGE AT 4:33 AM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 16.2 FEET BY SUNDAY
MORNING.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BIG CREEK
BLAIRSTOWN 20 18.9 SAT 08 AM 19.1 THIS AFTERNOON
$$
MOC053-161358-
/O.CAN.KEAX.FL.W.0036.000000T0000Z-110417T0300Z/
/BONM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
828 AM CDT SAT APR 16 2011
THE FLOOD WARNING IS CANCELLED FOR
THE PETITE SALINE CREEK NEAR BOONVILLE.
* AT 7:30 AM SATURDAY THE STAGE WAS 11.4 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 15.7 FEET. THE
RIVER WILL CONTINUE TO FALL TO 7.3 FEET BY SUNDAY MORNING.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PETITE SALINE CREEK
BOONVILLE 16 11.4 SAT 07 AM 9.9 THIS AFTERNOON
$$
MOC013-037-083-161358-
/O.CAN.KEAX.FL.W.0031.000000T0000Z-110417T0900Z/
/URHM7.1.ER.110415T1933Z.110415T2220Z.110415T2318Z.UU/
828 AM CDT SAT APR 16 2011
THE FLOOD WARNING IS CANCELLED FOR
THE SOUTH GRAND RIVER AT URICH.
* AT 8:22 AM SATURDAY THE STAGE WAS 21.6 FEET.
* FLOOD STAGE IS 24.0 FEET.
* FELL BELOW FLOOD STAGE AT 6:18 PM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 20.8 FEET BY SUNDAY
MORNING.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
SOUTH GRAND RIVER
URICH 24 21.6 SAT 08 AM 20.8 SUNDAY MORNING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 15, 3:41 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 15, 3:41 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 341 AM CDT FRI APR 15 2011 .DISCUSSION... AN IMPRESSIVE DEEPENING UPPER LEVEL LOW CONTINUES TO SPIN ACROSS WESTERN KANSAS EARLY THIS MORNING. EARLIER TONIGHT...INITIAL BAND OF CONVECTION LIFTED NORTHEAST THROUGH THE CWA WITH RAINFALL TOTALS APPROACHING AN INCH OR MORE IN SOME LOCATIONS. WEAK CONVECTIVE INDUCED VORT MAX CONTINUES TO LIFT NE ACROSS WEST CENTRAL MO...AND IS EXPECTED TO CONCENTRATE A MORE FOCUSED AREA OF RA/TSRA INTO CENTRAL MO THROUGH DAYBREAK. OTHER CONCERN OVERNIGHT HAS BEEN WINDS...WITH A COMBINATION OF INCREASING PRESSURE GRADIENT FORCE FROM DEVELOPING SFC LOW TO THE WEST AND DOWNWARD MOMENTUM TRANSFER ON WESTERN FLANK OF STRATIFORM PRECIP SHIELD PRODUCING OCCASIONAL GUSTS HIGHER THAN 40-50 MPH. THROUGH DAYBREAK...HRRR AND OTHER MESOSCALE MODELS INDICATE THE CONTINUED DEEPENING OF UPPER LEVEL LOW AND SURFACE LOW PRESSURE JUST WEST OF THE AREA. AS UPPER LOW BEGINS TO MOVE SLOWLY EASTWARD AND SURFACE LOW DEEPENS JUST WEST OF KC...OCCLUDED FRONT IS EXPECTED TO PIVOT NORTHEASTWARD INTO THE CWA. INITIAL BAND OF RAIN IN WEST CENTRAL MO WILL BEGIN TO ROTATE BACK NORTHWEST INTO NORTHERN MO...WITH SCATTERED THUNDERSTORM ACTIVITY TO CONTINUE ON THE NORTHERN SIDE OF THE OCCLUDED FRONT AS LLJ INTENSIFIES. MODELS SEEM TO BE RUNNING A BIT BEHIND WITH PRECIP...WITH FRONT ARRIVING FASTER THAN INDICATED. 06Z NAM AND RUC SEEM TO HAVE THE BEST HANDLE OF ONGOING ACTIVITY. WINDS ARE EXPECTED TO REMAIN RATHER GUSTY IN NORTHERN MO THROUGH DAYBREAK. FOR THE DAYTIME HOURS...THE MOST WIDESPREAD PRECIPITATION WILL REMAIN IN THE NORTHERN HALF OF THE CWA AS DRY SLOT WILL ROTATE THROUGH SOUTHERN MO THIS MORNING. TEMPERATURES ARE NOT EXPECTED TO CLIMB UPWARDS MUCH TODAY WITH AREAS NORTH OF THE OCCLUDED FRONT EXPERIENCING MORNING HIGHS. BY 18Z SFC LOW PRESSURE SHOULD BE CENTERED BETWEEN KC AND STJ...WITH INCREASING LOW LEVEL COLD AIR ADVECTION BEGINNING TO ROTATE AROUND THE BACKSIDE OF THE UPPER LOW. COLDER SURFACE TEMPERATURES WILL ACTUALLY BEGIN TO ADVECT IN FROM THE SOUTHWEST WITH STEADY TO FALLING TEMPERATURES IN THE WESTERN ZONES IN THE AFTERNOON. WIDESPREAD PRECIPITATION EXPECTED IN NORTHERN MO...KANSAS AND NEBRASKA THROUGH THE AFTERNOON AS TROWAL REMAINS OVERHEAD...WITH PRECIP AMOUNTS APPROACHING A HALF INCH IN SOME SPOTS. LATEST GUIDANCE SUGGESTS THAT SFC LOW MAY TRACK SLIGHTLY FURTHER NORTHWEST...WITH OCCLUDED FRONT MOVING NORTHWARD FASTER THAN EARLIER MODELS SUGGESTED. THUS...WILL USE 3 HR WEATHER GROUPS AND ADVANCE PRECIP A BIT FURTHER NORTH AND LOWER POPS IN THE SOUTHERN HALF OF THE CWA FOR THE MAJORITY OF THE DAY. OTHER MESOSCALE MODELS SUGGEST MORE SCATTERED SHOWER REDEVELOPMENT OVER THE REMAINDER OF THE CWA LATER IN THE AFTN AND THE POTENTIAL OF LOW TOP SUPERCELL ACTIVITY EAST OF THE CWA WHERE SCATTERING OF CLOUDS IN THE DRY SLOT REMAINS SLIGHTLY HIGHER. TONIGHT...THE UPPER LEVEL LOW WILL QUICKLY BEGIN TO LIFT NORTHEAST THIS EVENING AS PROGRESSIVE NORTHERN STREAM TROUGH BEGINS TO MOVE OUT OF THE NORTHERN ROCKIES. HOWEVER...LINGERING WAA ON THE WESTERN FLANK OF THE UPR LOW SHOULD ALLOW FOR LIGHT SHRA ACTIVITY TO PERSIST INTO THE EARLY EVENING. STRONG ISENTROPIC DOWNGLIDE SHOULD BRING PRECIP TO AN END FROM WEST TO EAST AFTER MIDNIGHT. TEMPERATURES WILL FALL INTO THE 30S...WITH GUSTY WEST TO NORTHWEST WINDS BETWEEN 15 AND 25 MPH LEADING TO RATHER RAW CONDITIONS THROUGH SATURDAY MORNING. SATURDAY AND SUNDAY...PLEASANT CONDITIONS EXPECTED THIS WEEKEND ON THE BACKSIDE OF THE DEPARTING UPR TROUGH. QUASI-ZONAL FLOW WILL ALLOW FOR A QUICK WARMUP NEAR 60 ON SATURDAY UNDER A SUNNY SKY. SUNDAY WILL FEATURE EVEN BETTER CONDITIONS DESPITE A WEAK SURFACE TROUGH APPROACHING FROM THE NORTHWEST. WILL NEED TO KEEP AN EYE ON A WEAK SHORTWAVE MOVING THROUGH THE REGION ON SUNDAY. THIS WAVE IS POORLY SAMPLED AND THUS POORLY HANDLED BY CURRENT GUIDANCE...BUT SEVERAL MODELS INDICATE A DEVELOPING WARM FRONT UNDERNEATH INCREASING WAA ALOFT. MOISTURE WILL REMAIN LIMITED...AND AN INCREASE IN MID-LVL CLOUDS IS ALL THAT IS ANTICIPATED ATTM. 31 MEDIUM RANGE (MONDAY THROUGH FRIDAY)... FLOW ACROSS THE CONUS THROUGH THE MEDIUM RANGE PERIOD WILL REMAIN QUASI-ZONAL...WITH A TREND TOWARDS WEAK TROUGHING IN THE WEST AND SEVERAL LOW AMPLITUDE PERTURBATIONS EJECTING EAST INTO THE PLAINS. MODELS CONTINUE TO CONVERGENCE ON BETTER IDENTIFICATION AND TIMING OF THE FIRST SET OF WAVES ACTING UPON ENHANCED BAROCLINICITY WITHIN THE LOCAL REGION...HOWEVER STILL REMAIN AT ODDS LATER IN THE PERIOD DUE TO FAR UPSTREAM INFLUENCES. MOST NOTABLE SHORTWAVE WILL PROPAGATE EAST FROM THE GREAT BASIN...AND INTENSIFY OVER THE UPPER MIDWEST DURING THE TUESDAY/WEDNESDAY TIME FRAME...PULLING A SFC FRONT THROUGH THE CWA WITH INCREASING UPPER LEVEL DYNAMIC SUPPORT. LARGER QUESTION TOWARDS THE END OF THE WEEK IS WHETHER THIS BOUNDARY WILL SLIDE FAR ENOUGH SOUTH TO PRECLUDE FURTHER PRECIPITATION CHANCES. SPREAD AMONG ALL OPERATIONAL AND ENSEMBLE MEMBERS REMAINS HIGH ENOUGH TO KEEP SOME POP MENTION THROUGH MOST OF THE MEDIUM RANGE...THOUGH WOULD NOT EXPECT PERSISTENT PRECIPITATION...BUT RATHER JUST A TYPICAL UNSETTLED SPRING PATTERN. THERE IS ENOUGH EVIDENCE PRESENTED BY RECENT MODEL OUTPUT TO SUGGEST MOST...IF NOT ALL THE OF FORECAST AREA WILL BE SOLIDLY IN THE WARM SECTOR OF THE DEVELOPING CYCLONE MONDAY AND TUESDAY. HAVE INCREASED TEMPERATURE FORECASTS...WITH MORE WEIGHT TOWARDS THE WARMER ECMWF (WHICH HAS PERFORMED BETTER IN ANOMALOUSLY WARM REGIMES LATELY). BASED ON LOW LEVEL THICKNESS PROGS...MAY STILL BE TOO CONSERVATIVE TUESDAY...WITH HIGH CONCEIVABLY BREACHING A 15F ANOMALY. OTHERWISE...HAVE KEPT TEMPERATURES NOT FAR FROM CLIMATOLOGY AND WITHIN A CONSENSUS AVERAGE POST FRONTAL DURING THE END OF THE WEEK. 21 && .AVIATION... FOR THE 06Z TAFS...PRIMARY BAND OF NON-STOP SHOWERS HAS SHIFTED EAST OF THE TERMINALS. HOWEVER...NEW SHOWERS HAVE FORMED OVER SW MO AND RADAR SHOWS THEM SPREADING NNE. LATEST SHORT RANGE MODELS SUGGEST THE TERMINALS WILL BE NEAR THE WEST EDGE OF THE SHOWERS AS THEY ROTATE TO THE NORTH. UPSTREAM OBSERVATIONS SHOW MVFR CLOUDS FORMING ACROSS EASTERN KS AND EXPECT THESE CLOUDS TO SPREAD INTO THE TERMINALS OVERNIGHT. VERTICALLY STACKED STORM SYSTEM WILL SLIDE ESE AND SURFACE LOW POSITION WILL PASS VERY CLOSE TO KMCI/KMKC. WEATHER WILL DEPEND CONSIDERABLY AS TO WHERE THE LOW WILL TRACK. KMKC STANDS A BETTER CHANCE OF SEEING WINDS SWITCH TO THE SOUTH WITH CEILINGS REMAINING MVFR VS KMCI WHICH COULD SEE CEILINGS DROP TO IFR FRIDAY MORNING AND STAY THAT WAY UNTIL THE WINDS SWITCH TO THE NW IN THE AFTERNOON. KSTJ WILL LIKELY SEE IFR CEILINGS FOR FRIDAY MORNING. HARD TO JUSTIFY GOING WITH PREVAILING RAIN BETWEEN NOW AND 18Z THURSDAY AS RAIN WILL MOST LIKELY BE TIED TO VORTICITY SPOKES ROTATING AROUND THE CLOSED UPPER LOW. BETTER BET OF SEEING MORE WIDESPREAD LIGHT RAIN ON THE BACKSIDE OF THE SYSTEM FRIDAY AFTERNOON AND EVENING. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 14, 7:03 PM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 703 PM CDT THU APR 14 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 703 PM CDT THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER FAR EASTERN KANSAS WILL SHIFT EAST INTO EXTREME WESTERN MISSOURI EARLY THIS EVENING. INDIVIDUAL STORMS WILL PEEL AWAY FROM THE LINE AND TRACK TO THE NORTH. THE AIRMASS AHEAD OF THIS LINE OF THUNDERSTORMS IS MUCH MORE STABLE SO THE EXPECTATION IS THE SEVERITY OF THE THUNDERSTORMS WILL DECREASE AS THEY CROSS THE MISSOURI AND KANSAS STATE LINE. WHILE THE PRIMARY SEVERE THREAT WILL REMAIN SOUTHWEST OF THE OUTLOOK AREA...THERE IS STILL A CHANCE THAT A FEW SEVERE THUNDERSTORMS COULD AFFECT PARTS OF EXTREME EAST CENTRAL KANSAS AND FAR WESTERN MISSOURI...GENERALLY WEST OF AN ATCHISON KANSAS TO CLINTON LINE...WHICH INCLUDES THE GREATER KANSAS CITY AREA. ALTHOUGH THE PRIMARY SEVERE THREATS WILL BE FROM LARGE HAIL AND DAMAGING WINDS...AN ISOLATED TORNADO IS POSSIBLE MAINLY SOUTHWEST OF A LINE FROM PAOLA TO BUTLER. THE THREAT FOR SEVERE WEATHER SHOULD END BY LATE THIS EVENING. IN ADDITION...LOCALLY HEAVY RAINFALL IS LIKELY TONIGHT ACROSS THE ENTIRE OUTLOOK AREA WHICH MAY CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE REGION FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OVER PARTS OF EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI...GENERALLY ALONG AND WEST OF A KANSAS CITY TO CLINTON LINE. MJ
In the hours before
Local storm report, Apr 14, 11:23 PM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1123 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM NON-TSTM WND GST KANSAS CITY INTL ARPT 39.30N 94.72W
04/14/2011 M61.00 MPH PLATTE MO AMATEUR RADIO
&&
MJSpecial weather statement, Apr 15, 1:29 AM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL 129 AM CDT FRI APR 15 2011 MOZ001>004-150800- ATCHISON MO-NODAWAY-WORTH-GENTRY- INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY 129 AM CDT FRI APR 15 2011 ...STRONG WINDS MOVING THROUGH PARTS OF NORTHWEST MISSOURI... HIGH WINDS GUSTING UP TO 55 MPH ARE POSSIBLE ACROSS PARTS OF FAR NORTHWEST MISSOURI...INCLUDING THE CITIES OF MARYVILLE AND GRANT CITY THROUGH AROUND 3 AM. STRONG DRYING ON THE BACK EDGE OF A BAND OF PASSING RAIN SHOWERS HAS PRODUCED AN AREA OF HIGH WINDS..WITH A WIND GUST OF 60 MPH RECORDED AT THE MARYVILLE AIRPORT. THESE WINDS ARE EXPECTED TO CONTINUE TO HEAD NORTH...SHOULD SUBSIDE BY 3 AM. 21
Local storm report, Apr 15, 1:34 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
134 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM NON-TSTM WND GST MARYVILLE 40.34N 94.87W
04/15/2011 M59 MPH NODAWAY MO AWOS
&&
21Local storm report, Apr 15, 1:49 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
149 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM NON-TSTM WND DMG KING CITY 40.05N 94.52W
04/15/2011 GENTRY MO LAW ENFORCEMENT
SHED BLOWN OFF FOUNDATION. TIME ESTIMATED.
&&
21Special weather statement, Apr 15, 3:42 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL 342 AM CDT FRI APR 15 2011 KSZ103>105-MOZ028-029-037-151000- LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-JACKSON- INCLUDING THE CITIES OF...LEAVENWORTH...KANSAS CITY KS... OVERLAND PARK...OLATHE...PARKVILLE...PLATTE CITY...WESTON... LIBERTY...EXCELSIOR SPRINGS...KANSAS CITY...INDEPENDENCE 342 AM CDT FRI APR 15 2011 ...STRONG WINDS MOVING THROUGH PARTS OF EASTERN KANSAS AND WEST CENTRAL MISSOURI... HIGH WINDS GUSTING BETWEEN 40 AND 50 MPH WILL BE POSSIBLE ACROSS PARTS OF THE KANSAS CITY METROPOLITAN AREA THROUGH 5 AM. STRONG DRYING ON THE BACK EDGE OF AN AREA OF RAIN MOVING NORTH WAS PRODUCING STRONG WIND GUSTS IN THE FAR SOUTHERN PARTS OF THE METRO AREA. THIS RAIN SHIELD WILL CONTINUE TO MOVE NORTH OVER THE NEXT HOUR...WITH A PERIOD OF STRONG WIND GUSTS IN ITS WAKE. STRONGER WINDS SHOULD SUBSIDE BY 5 AM. 21
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 6:19 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 26 hr |
| Apr 15, 7:35 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 39 hr |
| Apr 15, 7:42 AM CDT | River Flood Warning | EAX | Ray | 30 hr |
| Apr 15, 8:07 AM CDT | River Flood Warning | EAX | Cooper, Saline | 5 days |
| Apr 15, 8:07 AM CDT | River Flood Warning | EAX | Cooper | 7 hr |
| Apr 15, 8:07 AM CDT | River Flood Warning | EAX | Cooper | 24 hr |
Nearby
River Flood Warnings in Missouri, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.